Register To Comment
    Results 1 to 9 of 9

    Thread: Has anybody else come off Citalopram to go on Venlafaxine?

    1. #1

      Unhappy Has anybody else come off Citalopram to go on Venlafaxine?

      I have to wean off the citalopram over the next month from 60mg down to 10mg then start the venlafaxine. I am reducing by 10mg a week and I am only on day 3 of 50mg and I feel very aggitated/moody/tinnitus and not right. Has anyone else been through this

    2. #2
      Senior Member raven's Avatar
      Join Date
      Feb 2010
      Location
      Bristol
      Posts
      762

      Default

      Hi there catspaws, I swapped from citalopram to venlafaxine 2 years ago. No wean off period just an immediate swap. I think things will settle in a few days as you slowly swap drugs. Just hold on there. I hope the venlafaxine works for you.

      *hugs*

      raven

    3. #3
      Active Member
      Join Date
      Sep 2010
      Location
      Cotswolds
      Posts
      36

      Default

      Hi. Yes I did the same weaning off period as you and did feel some effects but they went away. I still have the tinnitus though. Stick with it if you can. Good luck with the venlafaxine too.

    4. #4

      Default

      hi i have changed from citalopram 40mg and been put on venlafaxine 150mg ! my doctor stopped the citalopram straight away and put me straight on to venlafaxine ! i had a lot of problems to start with but stay with it if you still get problems go back to your doctor !good luck

    5. #5
      Senior Member bluenomore's Avatar
      Join Date
      Jun 2009
      Posts
      5,536

      Default

      I changed from Citalopram 40mg on a gradual withdrawal and then started Venlaflaxine 150mg which I've been on for six months or so (forgotten). Not helping me today though
      Life's too short to be blue - blue 2012

    6. #6
      Senior Member trombone_babe's Avatar
      Join Date
      Jul 2009
      Location
      Kent
      Posts
      1,191

      Default

      I changed from citalopram 60mg to venlafaxine 150mg as a straight swap, no tapering off/on, back in July 09. I had terrible problems with it, it led to my first spell off work. I've never been right since despite numerous med changes.
      Music is the medicine of the mind. ~ John A. Logan

    7. #7
      Senior Member bluenomore's Avatar
      Join Date
      Jun 2009
      Posts
      5,536

      Default

      Quote Originally Posted by trombone_babe View Post
      I changed from citalopram 60mg to venlafaxine 150mg as a straight swap, no tapering off/on, back in July 09. I had terrible problems with it, it led to my first spell off work. I've never been right since despite numerous med changes.
      That's really bad. I can't believe your pdoc let you do that! I saw my own pdoc yesterday, and as it happens, I'm now being taken off Venlafaxine and put on Fluoxetine and Risperidone. But my doctor made it very clear that I had to reduce the Venlafaxine by 50% for one week and then stop taking it at all for another week. He stressed that we had to do it this way because it can be very dangerous otherwise. I'm shocked that your doc instantly changed your meds. No wonder you got very ill.
      Life's too short to be blue - blue 2012

    8. #8
      Senior Member trombone_babe's Avatar
      Join Date
      Jul 2009
      Location
      Kent
      Posts
      1,191

      Default

      It was my GP who told me to do that, before I had a pdoc. I'd changed meds as a straight swap before without problems, he's pretty good usually. I think I was already getting pretty ill when I changed but at the time we just thought I'd got used to the citalopram (I'd been on it for some years) and it was time to try something else. I think it's fairly common to swap meds of similar classes ie SSRI/SNRI without tapering.
      Music is the medicine of the mind. ~ John A. Logan

    9. #9
      Founding Member lostintime's Avatar
      Join Date
      Dec 2007
      Location
      Gower, South Wales
      Posts
      23

      Default

      Changing from one anti-depressant to another seems to always have side-effects, so I hope that Catspaws won't suffer too much on the reduction of Citalopram before going on to Venlafaxine. Certainly knowing that there will be adverse affects both coming off one medication, and that there will be side-affects when starting another is to be accepted, even if the side-affects themselves can be very debilitating.

      As to blue's comments and own situation regarding being taken off Venlafaxine through a reduction of 50% in the first week and then totally by the second week, I feel very sorry for him (as his post was 1 week ago, I'd be mighty interested in how he's feeling at the moment, let alone how he'll be after totally stopping the V in such a short time, as when I reduced on ven, I reduced at a slower rate and even then was in one hell of a state. Even forgetting to take my daily dose (1 x 150mg) zonks me out!) Let's hope that blue is not suffering, or suffering too much, at the moment, and that the new medication will kick in soon and be very helpful for him.

      All the best,

    Register To Comment

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •